My Ovacome

Avastin - Is This a Side Effect!!!!!

Last week I learned Avastin increased my pressure. Now we're playing lets get the blood pressure under control. During that time, I had what I thought was a sinus infection and took z/pack. I'm thinking now it's not sinus but avastin. My throat is dry, my nose is now dry, the horrific headache for two days BUT my biggest issue is this cough and mucus feeling in my throat.

Can you develop a COUGH from Avastin? I can't get through a sentence without coughing!!! I'll give it time before rushing into doctor because I'm very suspicious Avastin is causing this problem. My OC was diagnosed from a prolonged cough that no one could seem to diagnose until it all came to a head. I feel terrible because every time I cough my daughters panic "why are you coughing Mom."

I'm wondering has anyone developed a cough while on Avastin? It seems besides blood pressure being an issue sinus/respiratory rank up there too. This cough started and its overall mild FRIDAY of last week. Just a couple of days.

Any words of wisdom from experience??

10 Replies
oldestnewest

Hiya

Yep, sounds familiar! I used to go through BOXES of tissues, constantly blowing my nose and not just one tissue at a time but about 12 tissues and a bloody nose later I could breath! That side effect took a few months to subside (sorry about departing that bit of info). Worth mentioning to your CNS or Onc tho. Kathy xx

2 likes
Reply

Constant cough and excruciating sore throat all through avastin. I now have ENT Wednesday. I've had every asthma puffer, Antibiotic, thrush medicine, reflux medicine and no help. I have found neilmed nasil irrigation system a huge help. It has sorted nose to bearable. On official side affects sites they hardly ever list sore throat or cough unless it's with infection. The nose improvement helped both cough and throat. Good luck. It's an arduous avastin journey x

2 likes
Reply

Hi Nancy

Are you on Ramipril? It may be the BP meds causing the cough...I refused to take it and went on to Amias but my vision has been affected by this one.

Avastin can give bad sinusitis and BP meds do the same...it's a real pain in the nose!

Do ask about it tho...and insist on getting a solution xx Lyndall

1 like
Reply

I take Enalapril for my raised BP, & that also causes a cough. Di

1 like
Reply

From the Avastin website

Side effects seen most often

In clinical studies across different types of cancer, some patients experienced the following side effects:

High blood pressure

Too much protein in the urine

Nosebleeds

Rectal bleeding

Back pain

Headache

Taste change

Dry skin

Inflammation of the skin

Inflammation of the nose

Watery eyes

LA xx

1 like
Reply

Hi Nancybib.. afraid so.. I also experience neuropathy in one hand and a stabbing sensation on occasion in one of my toes. My gums bleed terribly even a bite on a banana! I get terrible mouth ulcers (not as bad as chemo but still painful), achy legs and my shoulders feel as if I have a ton weight on them plus the tiredness.. I'm usually in bed by 8:30 as just exhausted.. it's worth the journey as long as it does it's job..that's what I keep telling myself. Best wishes to you Love Michelle xx💐

2 likes
Reply

Yes, all those symptoms are familiar to me. I have been on Avastin for 2 years now. The nose bleeds and sore thoat subsided after about 16 months. However, the fatigue, headaches, excess mucus (with resultant cough) and hoarse voice remain big problems. As they are less of a nuisance than chemo side effects and my cancer is stable, I feel it's worth continuing. I often think that the less dramatic side effects of Avastin are dismissed as negligible, yet are pretty tough to live with long term.

Good luck with the treatment.

Sandra xx

1 like
Reply

Hi Nancy, I occasionally get a mild cough but it is not my main issue since starting Avastin. Most noticeable are the sinus issues, pain high inside my nose, constant congestion, nose bleeds, mouth breathing, dry throat, headache. I'm also having joint aches and pains. You're probably already aware but be careful of cold/decongestant medications as they can raise blood pressure.

I agree with LittleSan that the side effects of Avastin are often dismissed.

Good luck, Dee

2 likes
Reply

Hi Dee345,

I'm thinking of you. I hope you are doing well and enjoying your vacation!! I can't wait to here all about it.

I go back THURSDAY to get it rechecked and also for my echocardiogram.

I'll keep everyone updated!!!

Thank you,

Nancy

1 like
Reply

Hi Nancybib, yes all the ladies are correct I cant add any more, Perhaps use Neil Med rinses for your nose and that will also clear the post nasal drip which causes the cough. Nasosept cream for sore nose. Liquid parafin for sore bum area. Cough sweets to help the dry throat I used Jakemans or Fisherman friends. Aches and pains and tiredness but just rest and perhaps walk a little when you feel able

Reply

You may also like...